Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 199, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2001, 5:13 PM CDT for Stafford County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 1, 2001, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 1, 2001, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stafford County, KS
The radar
The Wichita radar (KICT), 108 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 012213
SVRDDC
KSC185-012245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
513 PM CDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STAFFORD COUNTY IN KANSAS
* UNTIL 545 PM CDT
* AT 513 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM 3 MILES NORTHEAST OF STAFFORD...MOVING SOUTHEAST AT 25
MPH.
* SOME LOCATIONS AFFECTED
ZENITH AT 520 PM CDT
NEOLA AT 525 PM CDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL THE SIZE OF QUARTERS
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. FOR YOUR
SAFETY SEEK A STURDY SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO
THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DODGE CITY.
LAT...LON 3812 9863 3799 9871 3782 9862 3783 9848
3813 9848
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:12 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 1, 3:12 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 312 PM CDT FRI JUN 01 2001 FORECAST CHALLENGES ARE CHANCES FOR CONVECTION AND TEMPS. 12Z UPPER AIR MAPS HAD 90KT JET DIVING SOUTH ALONG BACK SIDE OF WESTERN GREAT LAKES SYSTEM WITH NEXT UPPER SYSTEM ENTERING PACIFIC NORTHWEST. 500 MB TEMPS WERE QUITE COOL OVER THE HIGH PLAINS WITH -14C AT DDC HOWEVER WARM AIR ADVECTION WAS TAKING PLACE AT 500 AND 700 MB WITH UPPER RIDGE OVER ROCKIES. PERSISTENT SCATTERED THUNDERSTORMS OVER SOUTHEASTERN CWA HAVE ENTERED INTO BETTER LOW LEVEL MOISTURE AND WITH WARMING SURFACE TEMPS THEY HAVE APPROACHED SEVERE LEVELS. SURFACE FRONT WAS IMPINGING ON KANSAS WITH WEAK TROUGH OVER WEST CENTRAL KANSAS. FRONT WILL CONTINUE ITS SOUTHWARD MOVEMENT TONIGHT AND WITH CAPES AROUND 2500 J/KG IN PLACE, SHOULD SEE STORMS BREAK OUT OVER KANSAS. THINK BEST COVERAGE WILL BE OVER THE EAST WHERE THE ATMOSPHERE IS THE MOST UNSTABLE. WOULD EXPECT HAIL AND HIGH WINDS TO BE THE GREATEST THREAT BUT CELLS FORMING ALONG ANY FRONT/TROF/WEAK DRYLINE INTERSECTION MAY BECOME TORNADIC. SURFACE WINDS VEER SATURDAY AS FRONT PUSHES TOWARD THE RED RIVER. WARM AIR WILL BE PUSHED UP AGAINST ROCKIES AND WESTERN ZONES MAY NOT SEE MUCH IN THE WAY OF A COOL DOWN FROM TODAY. PACIFIC NORTHWEST WAVE THEN MAKES IT INTO THE NORTHERN ROCKIES SATURDAY NIGHT WITH SOUTHERLY FLOW BRINGING MOISTURE INTO THE THE NORTHERN FRONT RANGE. SHOULD SEE THUNDER BREAK OUT HERE AND WORK ITS WAY SOUTHEAST INTO THE REGION OVERNIGHT AS A MESOSCALE CONVECTIVE SYSTEM (MCS). AVN AND ETA BOTH SEEM TO INDICATE MCS INDUCED VORT MAX. WOULD THINK THE MOST LIKELY TRACK WOULD BE OVER THE NORTHEASTERN ZONES AND WILL GO WITH HIGHS POPS HERE. WARM FRONT SHOULD ALSO BE RETURNING NORTH BY THIS TIME AND WARM AIR ADVECTION STORMS CANT BE RULED OUT HERE. WILL THUS NEED POPS FOR ALL AREAS. WARM FRONT SHOULD BE AROUND THE CWA SUNDAY WITH ITS PROGRESS PARTIALLY DEPENDING ON MCSS TRACK. NGM SEEMS TO HAVE NO CLUE OF THE MCS AND BRINGS THE FRONT WELL THROUGH WESTERN KANSAS, PERHAPS ALSO DUE TO ITS TOO FAR NORTH BIAS. PREFER THE ETA/AVN SOLUTION AND WILL RANGE HIGHS WITH THIS IN MIND, FROM THE LOWER 70S NORTH TO THE UPPER 70S SOUTH. WESTERN ZONES MAY AGAIN BE QUIT WARM WITH DOWNSLOPE AND THE DRYLINE TO ITS EAST. MAY CONTINUE TO HAVE SCATTERED SHOWERS AND THUNDERSTORMS WITH THE WARM AIR ADVECTION THROUGHOUT THE MORNING AND WITH ANOTHER THREAT FOR SEVERE WITH ALONG AND AHEAD OF THE FRONT. WILL KEEP SEVERE WORDING OUT AT THIS TIME WITH MUCH UNCERTAINTY YET IN EXACT FEATURE PLACEMENT. EXTENDED DISCUSSION... GOING WITH THE SLOWER CANADIAN MODEL THIS CYCLE. UPSHOT IS THAT WILL PLAN TO LEAVE THE POPS IN FOR SUNDAY NIGHT AND MONDAY WITH COOL WX EXPECTED FOR MUCH OF NEXT WEEK. THINK THAT THE MRF IS A LITTLE TOO FAST IN MOVING UPPER RIDGE OVER THE CENTRAL US, THEREFORE, WILL PLAN TO START ABOVE SEASONAL NORMS FOR TEMPS STARTING DURING THE 8 TO 10 DAY OUTLOOK. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 052/076 056/077 075 403 GCK 052/078 055/078 075 403 EHA 054/083 056/086 077 302 LBL 053/081 057/083 077 302 HYS 049/071 054/071 072 504 P28 055/075 058/079 075 503 .DDC...NONE. POAGE/MCCAMMON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:35 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 40 min |
| Jun 1, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 42 min |
| Jun 1, 3:49 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Pratt, Stafford | 41 min |
| Jun 1, 3:58 PM CDT | Tornado Warning | DDC | Edwards | 32 min |
| Jun 1, 4:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 41 min |
| Jun 1, 4:29 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 46 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 33 min |
| Jun 1, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Hodgeman | 42 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 51 min |
| Jun 1, 5:52 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 38 min |
| Jun 1, 6:00 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 45 min |
| Jun 1, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee, Stafford | 41 min |
| Jun 1, 6:47 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.